Alert archive / Illinois / Freeze Warnings in 2018
Freeze Warning 6, NWS Lincoln, IL
NWS Lincoln, IL issued this freeze warning at Oct 20, 2018, 3:02 AM CDT for 6 counties in Illinois. It took effect at Oct 21, 2018, 2:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2018, 3:02 AM CDT (08:02 UTC)
- In effect from
- Oct 21, 2018, 2:00 AM CDT
- Expired
- Oct 21, 2018, 9:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Lincoln, IL
Counties Clay County, IL, Crawford County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 77 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
396 WWUS73 KILX 200802 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 302 AM CDT Sat Oct 20 2018 ILZ066>068-071>073-202100- /O.NEW.KILX.FZ.W.0006.181021T0700Z-181021T1400Z/ Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 302 AM CDT Sat Oct 20 2018 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT SUNDAY... The National Weather Service in Lincoln has issued a Freeze Warning, which is in effect from 2 AM to 9 AM CDT Sunday. * TEMPERATURE...Temperatures will drop below freezing during overnight Saturday night through early Sunday morning, with lows in the upper 20s by dawn Sunday morning across southeast IL. * IMPACTS...Unprotected plants that are sensitive to freezing temperatures will likely be killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will likely kill most vegetation left outdoors if not covered. && $$ 07
4 follow-up statements
641 WWUS73 KILX 201436 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 936 AM CDT Sat Oct 20 2018 ...Strong Winds Across All of Central Illinois This Afternoon... ...Freeze Warning South of I-70 Tonight... ILZ066>068-071>073-202300- /O.NEW.KILX.WI.Y.0002.181020T1700Z-181020T2300Z/ /O.CON.KILX.FZ.W.0006.181021T0700Z-181021T1400Z/ Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 936 AM CDT Sat Oct 20 2018 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT SUNDAY... The National Weather Service in Lincoln has issued a Wind Advisory, which is in effect until 6 PM CDT this evening. * TIMING...The strongest winds will develop between noon and 5 PM CDT...before winds rapidly decrease by early evening. * WINDS...Northwesterly winds will increase to 25 to 35 mph this afternoon. Gusts will reach 40 to 45 mph at times. * IMPACTS...Driving may become difficult on north-south oriented roadways such as I-55, I-57, and I-155. In addition, unsecured outdoor items will be blown around. * IMPACTS...Unprotected plants will likely be killed as overnight low temperatures drop into the upper 20s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will likely kill most vegetation left outdoors if not covered. && $$ ILZ027>031-036>038-040>057-061>063-202300- /O.NEW.KILX.WI.Y.0002.181020T1700Z-181020T2300Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, and Marshall 936 AM CDT Sat Oct 20 2018 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... The National Weather Service in Lincoln has issued a Wind Advisory, which is in effect until 6 PM CDT this evening. * TIMING...The strongest winds will develop between noon and 5 PM CDT...before winds rapidly decrease by early evening. * WINDS...Northwesterly winds will increase to 25 to 35 mph this afternoon. Gusts will reach 40 to 45 mph at times. * IMPACTS...Driving may become difficult on north-south oriented roadways such as I-55, I-57, and I-155. In addition, unsecured outdoor items will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Barnes
654 WWUS73 KILX 202311 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 611 PM CDT Sat Oct 20 2018 ...Strong Winds Diminishing This Evening... ...Freeze Warning South of I-70 Tonight... ILZ066>068-071>073-210715- /O.EXP.KILX.WI.Y.0002.000000T0000Z-181020T2300Z/ /O.CON.KILX.FZ.W.0006.181021T0700Z-181021T1400Z/ Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 611 PM CDT Sat Oct 20 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT SUNDAY... ...WIND ADVISORY HAS EXPIRED... * TEMPERATURE...Temperatures will drop below freezing tonight through early Sunday morning, with lows in the upper 20s by dawn Sunday morning across southeast Illinois. * IMPACTS...Unprotected plants will likely be killed as overnight low temperatures drop into the upper 20s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will likely kill most vegetation left outdoors if not covered. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ILZ027>031-036>038-040>057-061>063-210015- /O.EXP.KILX.WI.Y.0002.000000T0000Z-181020T2300Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, and Marshall 611 PM CDT Sat Oct 20 2018 ...WIND ADVISORY HAS EXPIRED... Though some gusts of 35 to 40 mph will remain possible for the next hour, winds are diminishing considerably across the area. Therefore the wind advisory was allowed to expire. $$ Auten
753 WWUS73 KILX 210719 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 219 AM CDT Sun Oct 21 2018 ILZ066>068-071>073-211400- /O.CON.KILX.FZ.W.0006.000000T0000Z-181021T1400Z/ Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 219 AM CDT Sun Oct 21 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...Temperatures will drop below freezing, reaching the upper 20s early this morning across Southeast Illinois with a widespread hard freeze expected by sunrise. * IMPACTS...Unprotected plants will likely be killed as early morning low temperatures drop into the upper 20s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will likely kill most vegetation left outdoors if not covered. && $$ 07
798 WWUS73 KILX 211407 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 907 AM CDT Sun Oct 21 2018 ILZ066>068-071>073-211515- /O.EXP.KILX.FZ.W.0006.000000T0000Z-181021T1400Z/ Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 907 AM CDT Sun Oct 21 2018 ...FREEZE WARNING HAS EXPIRED... Temperatures have warmed into the middle to upper 30s this morning. Therefore the freeze warning has been allowed to expire. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Oct 19, 11:48 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Oct 19, 11:48 PM CDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1148 PM CDT Fri Oct 19 2018 .UPDATE... Issued at 904 PM CDT Fri Oct 19 2018 Skies appear to be clearing a little quicker than expected as the next trough moves into western IL from IA. Cooler air will filter in behind this front overnight and with skies clearing sooner, think temps will drop a little bit more than current forecast. Northwest winds of 10-15 mph will keep temps from falling below 40 degrees in the north, while cloud cover in the southeast will keep temps from falling much at all. So will be updating to lower overnight lows about 1 degree in the southeast and about 2-3 degrees in the north. Update out shortly. && .SHORT TERM...(This evening through Saturday) ISSUED AT 259 PM CDT Fri Oct 19 2018 Two shorts waves will be the weather makers for Central and Southeast Illinois over the next 24 hours. The first wave is moving through the Upper Mississippi Valley this afternoon. Showers should end by early evening with gradual clearing expected overnight as moisture is shunted east. The second and stronger wave is forecast to move through the area on Saturday. Strong mid-level winds are expected to mix down behind an associated cold front enhanced by the subsidence behind the wave. At this time it appears speeds should remain below wind advisory criteria but will be strong. Although the dynamics are impressive with this second wave most of the moisture will be scoured east ahead of today's shortwave. There may be sufficient moisture to develop some instability showers in the cold trough along the wave axis in the southern Great Lakes. Models from 12z are displacing rain chances a bit further northeast than previous runs and will limit any mention of pcpn to the extreme northeast. .LONG TERM...(Saturday night through Friday) ISSUED AT 259 PM CDT Fri Oct 19 2018 The strong cold advection behind the main wave will drop 850 mb temps well below zero. Deterministic runs and GEFS output are in good agreement in plummeting 850 mb temps blo -5C across much of Illinois. With high pressure moving in forced by subsidence behind the wave, clouds should not be an issue. The main concern for forecasting the lows will be whether there will remain any residual momentum trapped in the boundary layer from the windy conditions earlier in the evening. NAM guidance suggests lows into the 20s as far south as KLWV and that seems reasonable given the cold temps aloft. It is likely that Saturday Night will likely end the growing season in the small portion of the ILX forecast area that has yet to see a freeze. Given the uncertainty, will hold off on freeze headlines for now. Heights build quickly Sunday with 850 mb temps rebounding to well above 0C again by Sunday Night returning temperatures back to mid 50s to around 60 for highs and around 40 degrees for lows for much of next week. Solutions diverge significantly toward the end of the week with the ECMWF phasing energy through the divergent ridge and allowing moisture to be sucked up into the Midwest from the Gulf ahead of the incoming shortwave. GFS keeps the energy in the southern stream separate from the flow over the northern plains. This focuses precip along the Gulf Coast through at least Friday. Will downplay PoPs late in the week and favor the drier solution given the lack of diversity in the individual GEFS members and the deterministic CMC which all agree with keeping the energy separate. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1148 PM CDT Fri Oct 19 2018 VFR conditions are expected at all sites next 24hrs. Skies are clear at PIA and BMI and will remain that way overnight. However, some high cirrus is over parts of the area but will be moving off quickly to the east and southeast. HiRes models show some mid clouds moving into the northeast tomorrow afternoon but looks like most of it will stay northeast of the area. Winds will be west to southwest as another trough moves through the area overnight. Then northwest winds are expected tomorrow, with some gusts to around 25kts in the morning and then gusts of 30-35kts for the afternoon. Winds will decrease in the evening hours. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Auten SHORT TERM...Barker LONG TERM...Barker AVIATION...Auten
Hazardous weather outlook, Oct 19, 3:04 PM CDT, 11 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 304 PM CDT Fri Oct 19 2018 ILZ027>031-036>038-040>057-061>063-201100- Cass-Champaign-Christian-Clark-Coles-Cumberland-De Witt-Douglas- Edgar-Fulton-Knox-Logan-Macon-Marshall-Mason-McLean-Menard-Morgan- Moultrie-Peoria-Piatt-Sangamon-Schuyler-Scott-Shelby-Stark- Tazewell-Vermilion-Woodford- 304 PM CDT Fri Oct 19 2018 This Hazardous Weather Outlook is for central and east central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Northwest winds will gust up to 40 mph at times Saturday afternoon, causing difficult travel for high profile vehicles. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. ILZ066>068-071>073-201100- Clay-Crawford-Effingham-Jasper-Lawrence-Richland- 304 PM CDT Fri Oct 19 2018 This Hazardous Weather Outlook is for southeast Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Northwest winds will gust up to 40 mph at times Saturday afternoon, causing difficult travel for high profile vehicles. Widespread frost and freeze conditions are expected late Saturday night into early Sunday morning, which will likely end the growing season. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Geelhart
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 9:36 AM CDT | Wind Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 8 hr |
Nearby
Freeze Warnings in Illinois, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.